Oklahoma, 2021

Drought in Oklahoma, February 1 to 28, 2021

February 1 to 28, 2021 · NWS OUN · 5 events in 5 counties and zones

Drought conditions remained persistent through the month, with severe drought conditions confined to portions of far western Oklahoma.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Drought conditions remained persistent through the month, with severe drought conditions confined to portions of far western Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 10:48 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Jan 31, 10:48 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1048 PM CST Sun Jan 31 2021

...New AVIATION...

.SHORT TERM...
(This afternoon through Monday)
Issued at 1159 AM CST Sun Jan 31 2021

Gusty northwest wind will slowly subside late this afternoon and
become light overnight and into Monday. The surface high pressure
ridge will drift slowly eastward across the southern plains during
the day while afternoon temperatures rise several degrees above
early February normals over much of central and western Oklahoma.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 222 PM CST Sun Jan 31 2021

A mid level ridge axis to our west will gradually build eastward
Monday night into early Wednesday. Meanwhile, a trough will move
across the Pacific Northwest region. The main result will be dry
weather with well above average temperatures on Wednesday. The
wind will be mainly light on Monday, but will be a little breezy
on Tuesday with somewhat stronger southerly winds expected
Wednesday. The air mass behind the most recent cold front was not
overly dry, so despite rather warm temperatures Tuesday and
Wednesday, fire weather will be somewhat tempered by humidity and
ERC values.

A cold front is still expected to move across Oklahoma and western
north Texas on Thursday. The air behind the front is not expected to
cold enough to produce wintry precipitation during most of the day
Thursday, but enough cold air may be in place for a change over to
snow across mainly northern Oklahoma Thursday evening/night.  Mainly
dry weather is expected on Friday, before precipitation chances
increase slightly with another cold front by Saturday.  The air mass
behind this front is expected to be rather cold. Temperatures for
Saturday night and Sunday were trended downward compared to the
previous forecast.

&&

.AVIATION...
(06Z TAFS)
Issued at 1032 PM CST Sun Jan 31 2021

High pressure centered over the Plains will result in mainly clear
skies and light winds through the period. An area of elevated
relative humidity across north-central Oklahoma this evening
suggests the possibility of fog early Monday, given the light
winds/clear skies. It is unlikely that thick fog (visibility less
1/2 mile or less) will form, but some visibility restrictions will
be possible, mainly around KPNC.

CmS
&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  29  54  35  57 /   0   0   0   0
Hobart OK         28  58  37  61 /   0   0   0   0
Wichita Falls TX  30  57  37  63 /   0   0   0   0
Gage OK           25  59  37  61 /   0   0   0   0
Ponca City OK     27  49  31  55 /   0   0   0   0
Durant OK         30  55  35  57 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....06
AVIATION...23
Hazardous weather outlook, Jan 31, 12:18 PM CST, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1218 PM CST Sun Jan 31 2021

OKZ004>048-050>052-TXZ083>090-011830-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1218 PM CST Sun Jan 31 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Winter Precipitation...
Some snowfall appears possible early Friday through Saturday
although it's unclear how much accumulation, if any, will occur
at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Greer

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought, Beckham

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Harmon

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought, Jackson

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Drought, Roger Mills

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946137, 946138, 946139, 946141, 946142.